Ask a Question
  
  
  
Top Posters
Since Sunday
8
5
4
4
4
4
4
4
4
4
4
4
New Topic  
wrote...
Posts: 33
Rep: 0 0
A week ago
A child has symptoms of influenza, including a fever. Which of the following medications should not be administered to the child because of the risk of Reye's syndrome?
A)Acetaminophen (Tylenol)
B)Acetylsalicylic acid (aspirin)
C)Ibuprofen (Motrin)
D)Ascorbic Acid (vitamin C)
Source  Download
Abrams' Clinical Drug Therapy: Rationales for Nursing Practice
Edition: 10th
Authors:
Read 4 times
1 Reply
Replies
Answer verified by a subject expert
wrote...
Posts: 67
A week ago
Sign in or Sign up in seconds to unlock everything.
B
Feedback:
In children and adolescents, aspirin is contraindicated in the presence of viral infections, such as influenza or chickenpox, because of its association with Reye's syndrome. Acetaminophen (Tylenol) and ibuprofen (Motrin) are safe to administer for fever reduction and pain relief in children and adolescents. Ascorbic acid (vitamin C) is safe to administer to children but is not used to reduce fever or pain.

Related Topics
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  120 People Browsing
 116 Signed Up Today
Related Images
 2343
 97
 71
Your Opinion
In one word, how would you rate our website?
Votes: 78

Previous poll results: What's your favorite coffee beverage?